U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

How common is it to get side effects from taking zoloft (sertraline)?

1 doctor answer1 doctor weighed in
Dr. Edward Kuhnley
Child Psychiatry 46 years experience
Common: Side effects are common early on & most often diminish over time (a week or 2). If they are serious, fail to diminish, or are intolerable, then contact your prescriber immediately for instructions & consideration of alternative medication. See comment below.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Edward Kuhnley
Child Psychiatry 46 years experience
Provided original answer
Call your doctor at once if you have a serious side effect such as: very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, feeling like you might pass out; agitation, hallucinations, fever, overactive reflexes, tremors; nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination; or headache, trouble concentrating, memory problems, weakness, fainting, seizure, shallow breathing or breathing that stops.
Apr 6, 2013

Similar questions

A 40-year-old member asked:

What are the common side effects of zoloft (sertraline)?

2 doctor answers8 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
Nausea: Nausea is common, but usually subsides after a few weeks. Other common side effects are headache, insomnia, diarrhea or constipation dry mouth, ejaculatory dysfunction, sleepiness.
Created for people with ongoing healthcare needs but benefits everyone.
Hyattsville, MD
A 32-year-old male asked about a 34-year-old female:

What side effects would you experience if you suddenly stop taking zoloft (sertraline)?

3 doctor answers4 doctors weighed in
Dr. Bac Nguyen
Family Medicine 24 years experience
Withdrawal symptoms: Not sure how much (dosage) and how long you have been using it, but i would recommend consult doc first before stopping--weaning can minimize withdrawal symptoms which can be: irritable/shakiness, nausea, abdominal cramps, diarrhea, headaches, sweating, insomnia, dizziness, blurry vision etc... These symptoms won't kill you, but can be quite uncomfortable. Consult doc. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
A 48-year-old member asked:

Taking Zoloft (sertraline) and advair, possible side effects?

1 doctor answer8 doctors weighed in
Dr. Steven Reidbord
Psychiatry 37 years experience
Many possible: Both zoloft (sertraline) and advair have possible side-effects. However, it may be especially worth mentioning that the anti-asthma medication advair combines a beta-agonist and a steroid. Both of these may affect mood, especially the former, which can cause nervousness and a "hyper" feeling. If zoloft (sertraline) is being taken for anxiety, the advair may work against it somewhat. Ask your doc if you are concerned.
Created for people with ongoing healthcare needs but benefits everyone.
TX
A member asked:

Are there any long term side effects for zoloft (sertraline)? Like months after taking it?

3 doctor answers6 doctors weighed in
Dr. James Shackson
Psychiatry 34 years experience
Not likely: Withdrawal symptoms are usually short term. A small percentage of patients report withdrawal symptoms up to a year after stopping an ssri like zoloft (sertraline). If this is happening, would discuss with your prescribing physician.
Created for people with ongoing healthcare needs but benefits everyone.
A 43-year-old member asked:

Is it okay that I am concerned about these Zoloft (sertraline) side effects?

1 doctor answer4 doctors weighed in
Dr. Evan Altman
Psychiatry 20 years experience
Caution is good: A healthy level of caution/concern is a good thing. Most patients who experience side effects with zoloft (sertraline) will have them early on and often they are temporary. With a little time they may go away as you adjust to the medication. To expect side effects to occur spontaneously later in treatment when no changes of dose or meds are made would be not advised since this would be highly unusual.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 18, 2019

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.